Hi and thanks for providing this site, it has proved to be very helpful.
About 3 years ago I was diagnosed with labile high blood pressure (had gone as high as 180/100) and SVT's. I was put on 100 mg of atenolol which really knocked me out so we gradually brought it down to 25mg. AFTER I was on the atenolol for a short time (my heart rate was down as low as 50 bpm) I started getting PVC's which I had never had before. The SVT's were coming every couple of weeks and lasted for about 5 minutes. Went through two EP studies, the second one to try to do an ablation, but I was told my SVT's were ectopic and on the left side of my heart which is more difficult to get to. I ended up on 200 mg of sectral and 120 of verapamil. In September of 1999 a nodule was discovered on my thyroid and since they couldn't determine that it wasn't cancer it had to be removed (so they removed the right lobe). After that the SVT's came every 3 days. My endocrinologist has been very slowly increasing my synthroid and with each increase the SVT's have been less frequent (although the PVC's still come). Since the last increase to .05mcg three weeks ago, I haven't had another SVT. So, my questions are:
1. Could the SVT's have been a result of a problem with my thyroid (even though my T3 and T4 seemed to be in the normal levels -- don't know how long the nodule had been growing)?
2. Could the beta blockers be causing the PVC's? I never had them before I was on meds (and I know some doctors would say that I probably wouldn't have felt them but believe me I would have. My doctor has a folder over an inch thick with ekg's from the holter just from a couple of days of pvc's).
3. Could labile high blood pressure (120/70 one day, 135/100 the next) be a result of a thyroid problem?
Sorry this is so long, and thank you so much for taking the time to answer.
1. I do not think that the SVTs were related to the thyroid nodule; more likely the nodule was discovered in looking for a reason for the SVTs.
2. The beta blockers should not cause PVCs.
3. I do not think so, since your doctors must be checking your thyroid function frequently and adjusting your doses appropriately.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.